MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-01
Medical Device Problem Codes Obstruction of Flow (2423); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was received via a direct call to the emergency support program regarding sensation 7fr.40cc intra aortic balloon (iab) that fiber optic sensor failure alarm on a cardiosave device during use.No patient harm or injury was reported.Troubleshooting was performed with the nurse including verification of proper fo cable connection.The fse was guided to transition from the fiber optic sensor to a transducer pressure source and to label the fo cable as not for use.Following transition, the inner lumen was identified as clotted, and the fse capped and labeled the lumen and transitioned to an alternate arterial access (radial arterial line).The issue was determined not to be a device malfunction.The caller reported no additional needs after support was provided.
 
Additional Manufacturer Narrative
Due to characterization limit e1 event site name is (b)(6).Additional mail id (b)(6).Product was not returned so an exact cause of the issue could not be identified.However based on our investigation a fo failure and clotted lumen can occur due to one or more of the following probable causes a fiber optic sensor failure in an intra aortic balloon refers to the malfunction or loss of signal from the fiber optic pressure sensor within the intra aortic balloon catheter.This sensor is responsible for accurately detecting and transmitting real time aortic pressure waveforms to the iabp console which are critical for timing the inflation and deflation of the balloon during cardiac cycles.Causes of a sensor failure ¿ optical sensor kink ¿ break in sensor ¿ connector issue clotted inner lumen clotted inner lumen is a blockage of the catheter inner channel and it is typically caused by blood clot formation within that lumen.When the inner lumen becomes occluded by a blood clot it can no longer transmit accurate arterial pressure.Inner lumen importance the inner lumen of an iab catheter serves the purpose of monitoring the arterial pressure waveforms.Causes of clotted inner lumen ¿ inadequate flushing of the inner lumen ¿ kink in the inner lumen ¿ iab remaining inactive or on standby for more than 30 minutes.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h11.Corrected fields: d7a.

Brand Name
SENSATION 7FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key24725286
Report Number2248146-2026-0000824
Device Sequence Number10330911
Product Code DSP
UDI-Device Identifier10607567106779
UDI-Public(01)10607567106779(10)3000469258(17)280421(11)250421
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0470-01
Device Catalogue Number0684-00-0470-01
Device Lot Number3000469258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE
Patient Age85 YR
Patient SexMale
Patient Weight72 KG